Alert archive / Kansas / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 178, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 11, 1999, 3:44 AM CDT for Trego County, Kansas. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 1999, 3:44 AM CDT (08:44 UTC)
- Expired
- Jun 11, 1999, 4:15 AM CDT
- In force
- 31 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Trego County, KS
The radar
The Dodge City radar (KDDC), 128 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 3:55 AM CDT | Hail 0.75 | Collyer, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 2:00 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1471 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
291 WUUS1 KDDC 110843 RRA SVRDDC KSC195-110915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 344 AM CDT FRI JUN 11 1999 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN TREGO COUNTY IN WEST CENTRAL KANSAS * UNTIL 415 AM CDT * AT 341 AM... DODGE CITY DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF COLLYER... MOVING EAST AT 30 MPH. * SOME LOCATIONS AFFECTED COLLYER BY 355 AM VODA BY 405 AM WAKEENEY BY 415 AM THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...EXPECT WINDS OF 75 MPH OR GREATER...HAIL LARGER THAN ONE INCH IN DIAMETER AND TORRENTIAL RAIN. SEEK SHELTER IMMEDIATELY AND STAY AWAY FROM WINDOWS. HEAVY RAIN CAN FLOOD ROADS QUICKLY. YOU SHOULD NEVER TRY TO CROSS WATER COVERED ROADS. $$ GERARD/BURKE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:10 AM CDT, 34 minutes earlier.
Area forecast discussion, Jun 11, 3:10 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 310 AM CDT FRI JUN 11 1999 UPDATE: DECIDED TO REMOVE THE FLASH FLOOD WATCH FOR TODAY. APPEARS THAT TSRA WILL STAY NORTH OF CWA AND SHOULD NOT SEE REDEVELOPMENT UNTIL LATE THIS AFTERNOON. MAKING FEW CHANGES TO GOING FORECASTS AND KEEPING DISCUSSION SHORT DUE TO IMPENDING STORMS. MAIN CONCERN IS WHETHER TO KEEP FLASH FLOOD WATCH FOR THIS MORNING. LINE OF TSRA MOVING ACROSS GLD AREA. SFC FRONT FROM SOUTHEAST COLORADO THROUGH HAYS AS OF O5Z. CHALLENGE WILL BE LOCATION OF FRONT AS STORMS MOVE THROUGH THIS MORNING. MODELS IN FAIR AGREEMENT THIS MORNING PICKING UP ON SOUTHERN STREAM WAVE OVER ARIZONA MOVING INTO CWA DURING THE DAY. MODELS KEEP FRONT ACROSS AREA...BUT THINK THAT CURRENT MCS SHOULD PUSH FRONT FURTHER SOUTH. HOWEVER...UPSLOPE SFC FLOW LOOKS TO PERSIST INTO SATURDAY MORNING WHEN STRONGER WAVE ENTERS REGION BY AFTERNOON. WILL KEEP MENTION OF SHOWERS AND THUNDERSTORMS BUT WILL GENERALLY RAISE POPS ACROSS THE BOARD THROUGH SATURDAY. FFG NUMBERS REMAIN LOW. WITH MCS GOING THROUGH THIS MORNING...THAT SHOULD NOT CHANGE SO WILL KEEP WATCH THROUGH TODAY AND LET DAY SHIFT EXTEND FOR TONIGHT IF NECESSARY. GOING TEMPERATURE FORECAST LOOK PRETTY CLOSE AND MADE ONLY MINOR CHANGES. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST DDC 075/062 077/060 080 565 GCK 075/059 077/059 080 565 EHA 075/058 076/057 081 555 LBL 075/061 077/058 080 554 HYS 075/060 075/060 079 666 P28 080/065 078/065 082 556 .DDC...NONE. REITER
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:58 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 62 min |
| Jun 10, 8:58 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 32 min |
| Jun 10, 10:42 PM CDT | Severe Thunderstorm Warning | DDC | Seward | 48 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.